0

The full content of Annals is available to subscribers

Subscribe/Learn More  >
Brief Reports |

Phenothiazine-Induced Phenytoin Intoxication

FREDERICK M. VINCENT, M.D.
[+] Article and Author Information

Munson Medical Center; Traverse City, Michigan


Ann Intern Med. 1980;93(1_Part_1):56-57. doi:10.7326/0003-4819-93-1-56
Text Size: A A A
This excerpt has been provided in the absence of an abstract.

The simultaneous administration of two or more drugs may result in interactions that increase or decrease the intended effects of one or both drugs. It is well known that phenytoin metabolism may be affected by various medications; warfarin, disulfiram, chloramphenicol, diazepam, and isoniazid may all elevate blood levels of phenytoin and prolong its half-life (1-4). We have recently observed two patients with clinically significant phenytoin intoxication that occurred during concurrent administration of thioridazine.

Patient 1, a 67-year-old woman, had been placed on phenytoin for 3 years (without side-effects) after the removal of a right parietal meningioma. Four years after discontinuing

...

First Page Preview

View Large
/>
First page PDF preview

Figures

Tables

References

Letters

NOTE:
Citing articles are presented as examples only. In non-demo SCM6 implementation, integration with CrossRef’s "Cited By" API will populate this tab (http://www.crossref.org/citedby.html).

Comments

Submit a Comment
Submit a Comment

Summary for Patients

Clinical Slide Sets

Terms of Use

The In the Clinic® slide sets are owned and copyrighted by the American College of Physicians (ACP). All text, graphics, trademarks, and other intellectual property incorporated into the slide sets remain the sole and exclusive property of the ACP. The slide sets may be used only by the person who downloads or purchases them and only for the purpose of presenting them during not-for-profit educational activities. Users may incorporate the entire slide set or selected individual slides into their own teaching presentations but may not alter the content of the slides in any way or remove the ACP copyright notice. Users may make print copies for use as hand-outs for the audience the user is personally addressing but may not otherwise reproduce or distribute the slides by any means or media, including but not limited to sending them as e-mail attachments, posting them on Internet or Intranet sites, publishing them in meeting proceedings, or making them available for sale or distribution in any unauthorized form, without the express written permission of the ACP. Unauthorized use of the In the Clinic slide sets will constitute copyright infringement.

Toolkit

Buy Now

to gain full access to the content and tools.

Want to Subscribe?

Learn more about subscription options

Advertisement
Related Articles
Journal Club
Topic Collections
PubMed Articles

Buy Now

to gain full access to the content and tools.

Want to Subscribe?

Learn more about subscription options

Forgot your password?
Enter your username and email address. We'll send you a reminder to the email address on record.
(Required)
(Required)